Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 23, 2021, 4:11 PM EDT for Putnam County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 4:11 PM EDT (20:11 UTC)
- Expired
- Jun 23, 2021, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 96 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427
WWUS82 KJAX 232011
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
411 PM EDT Wed Jun 23 2021
FLZ033-137-140-237-232100-
Eastern Putnam FL-Western Putnam FL-Inland St. Johns FL-
Eastern Marion FL-
411 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. JOHNS...
NORTHEASTERN MARION AND CENTRAL PUTNAM COUNTIES UNTIL 500 PM EDT...
* At 410 PM EDT, National Weather Service meteorologists were
tracking thunderstorms along a line extending from near Orange
Mills to near Interlachen. Movement was east at 15 mph.
* Minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Palatka, Interlachen, Hastings, East Palatka, Orange Mills,
Hollister, San Mateo, Satsuma, Johnson and Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2969 8135 2962 8149 2962 8152 2961 8152
2946 8182 2958 8204 2975 8162
TIME...MOT...LOC 2010Z 281DEG 12KT 2970 8161 2959 8192
$$
CHANEYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 3:42 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 23, 3:42 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 342 PM EDT Wed Jun 23 2021 .NEAR TERM [Through Tonight]... The approaching front appears to have stalled just north of the FL/GA border, and satellite measurements indicate that southwest flow ahead of the front has brought precipitable water values back up to around 1.9 inches across NE FL. Showers and thunderstorms will continue into this evening, the Gulf coast sea breeze is expected to merge with the much slower Atlantic coast sea breeze just west of the I-95 corridor. Locally heavy rainfall, strong wind gusts, and lightning will be possible with these storms. Shower and storm activity is expected to decrease after sunset and taper off near midnight. High pressure building to the northeast will shift winds tonight to become east northeasterly. Overnight low temperatures will be in the upper 60s to lower 70s, cooler inland than at the coasts. .SHORT TERM [Thursday Through Friday Night]... Thursday, the stalled frontal boundary will linger around the FL/GA border, high pressure will continue to build to the northeast, and an inverted coastal trough will develop over the area. This pattern will continue active convection during the daytime hours as diurnal instability develops. Generally easterly flow will allow the Atlantic sea breeze to move well inland, and showers and storms will form along the boundary as it moves inland and merges with the Gulf coast sea breeze near the I-75 corridor. Friday, the stalled boundary will weaken, and high pressure will continue to build to the northeast. Another active convection day is anticipated due to diurnal instability and decent upper level divergence from upper level troughing developing over the FL peninsula. Easterly flow will continue and shower and storm activity will focus along the Atlantic coast sea breeze again as it moves inland. High temperatures will be below normal in the 80s due to cloud and precipitation coverage. Low temperatures will be near normal in the upper 60s to middle 70s. .LONG TERM [Saturday Through Wednesday]... Upper level troughing over the area will weaken and the stalled frontal boundary will dissipate this weekend, and the high pressure ridge will remain in place to the northeast through the long term period. Onshore flow is expected to continue, which will allow the Atlantic coast sea breeze to move inland each day. Daily diurnal convection is expected, focusing along the Atlantic coast sea breeze as it moves from east to west across the area and merges with the Gulf coast sea breeze likely near the I-75 corridor. Temperatures will trend near to slightly below normal through the long term period. && .AVIATION... [Through 12Z Thursday] A few light showers noted this morning about 35 miles northwest of KGNV and expect that showers and storms will develop later this morning and afternoon and become numerous especially across northeast FL south of a stalled frontal boundary over southeast GA. Showers/storms expected to northeast Florida east coast TAF sites in the mid afternoon to early evening hours so have kept the PROB30 and some TEMPO groups. Will refine any PROB or TEMPO groups if needed based on latest radar and HRRR model data. Light westerly winds will become easterly near 10 knots in the mid to late afternoon as the east coast sea breeze moves inland. Showers/storms will wind down by the end of the TAF period. && .MARINE... The approaching frontal boundary appears to have stalled over the SE GA waters and will linger around the FL/GA border through the end of the week, then dissipate this weekend. Winds will shift to southeasterly tonight then easterly Thursday as high pressure builds to the northeast. Easterly winds will continue into next week as high pressure wedges down the east coast. Daily chances of showers and thunderstorms will continue as well. Winds and waves expected to remain below advisory criteria through at least Monday. Observations showed dominant wave periods longer than models predict, most local buoys reporting wave periods around 15 seconds. Increased wave periods through Thursday morning to account for this. Rip Currents: Moderate risk of rip currents will continue through Thursday and most likely Friday as well as flow shifts to become onshore. && .FIRE WEATHER... A stalled frontal boundary just north of the FL/GA border will linger through the end of the week then dissipate this weekend. High pressure will build to the northeast, causing winds to shift to become generally easterly. Showers and thunderstorms are expected each day with sea breeze development. No significant fog development expected. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 85 67 87 69 / 30 40 20 50 0 SSI 76 84 74 84 76 / 20 30 40 40 20 JAX 72 85 72 87 72 / 60 50 40 50 20 SGJ 73 84 73 84 74 / 30 50 40 50 20 GNV 71 85 70 86 69 / 60 70 40 70 10 OCF 72 88 71 87 71 / 70 80 40 70 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 23, 2:50 PM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Jacksonville FL 250 PM EDT Wed Jun 23 2021 FLZ033-132-133-232-325-231930- Eastern Clay FL-Coastal St. Johns FL-Western Clay FL- South Central Duval FL-Inland St. Johns FL- 250 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS... NORTHEASTERN CLAY AND SOUTHERN DUVAL COUNTIES UNTIL 330 PM EDT... * At 250 PM EDT, National Weather Service meteorologists were tracking a thunderstorm over Switzerland, or near Green Cove Springs, moving southeast at 15 mph. * Minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Green Cove Springs, Fruit Cove, World Golf Village, Fleming Island, Picolata, Switzerland, Durbin and Bakersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3001 8178 3015 8168 3006 8137 2986 8152 TIME...MOT...LOC 1850Z 296DEG 15KT 3005 8168 CHANEY
Special weather statement, Jun 23, 3:29 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Jacksonville FL 329 PM EDT Wed Jun 23 2021 FLZ033-132-137-232-237-232015- Eastern Clay FL-Western Clay FL-Eastern Putnam FL-Western Putnam FL- Inland St. Johns FL- 329 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS...NORTH CENTRAL PUTNAM AND SOUTHEASTERN CLAY COUNTIES UNTIL 415 PM EDT... * At 329 PM EDT, National Weather Service meteorologists were tracking thunderstorms along a line extending from Green Cove Springs to near George's Lake. Movement was east at 15 mph. * Minor flooding due to heavy rainfall is possible with these storms. * Locations impacted include... Green Cove Springs, Bostwick and Picolata. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2995 8146 2972 8163 2985 8194 3004 8173 TIME...MOT...LOC 1929Z 283DEG 15KT 2997 8169 2986 8180 CHANEY
Special weather statement, Jun 23, 3:35 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
335 PM EDT Wed Jun 23 2021
FLZ030-031-136-222-232015-
Eastern Alachua FL-Southern Columbia FL-Union FL-Bradford FL-
335 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BRADFORD...NORTH
CENTRAL ALACHUA...UNION AND SOUTHEASTERN COLUMBIA COUNTIES UNTIL 415
PM EDT...
* At 334 PM EDT, National Weather Service meteorologists were
tracking thunderstorms along a line extending from near Lulu to
near Worthington Springs. Movement was east at 10 mph.
* Minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Lake Butler, Worthington Spring, Worthington Springs, Palestine
Community, Upland Pines, Groves, Providence, Lulu, Beasley and New
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3015 8246 3014 8246 3014 8232 2985 8223
2988 8251 3015 8262
TIME...MOT...LOC 1934Z 279DEG 9KT 3013 8255 2995 8246
CHANEYSpecial weather statement, Jun 23, 3:41 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
341 PM EDT Wed Jun 23 2021
FLZ035-232030-
Gilchrist FL-
341 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST COUNTY UNTIL
430 PM EDT...
* At 340 PM EDT, National Weather Service meteorologists were
tracking a thunderstorm near Trenton. This storm was nearly
stationary and tracking over areas that previously received rain.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Trenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2963 8297 2964 8296 2970 8295 2970 8294
2971 8295 2974 8294 2970 8266 2956 8267
2956 8275 2958 8276 2958 8286 2959 8286
2959 8294 2958 8295 2961 8297
TIME...MOT...LOC 1940Z 283DEG 4KT 2963 8289
CHANEYSpecial weather statement, Jun 23, 3:55 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
355 PM EDT Wed Jun 23 2021
FLZ033-125-133-232045-
Coastal St. Johns FL-Coastal Duval FL-Inland St. Johns FL-
355 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 445 PM EDT...
* At 355 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Nocatee
to 6 miles east of Picolata. Movement was southeast at 10 mph.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Saint Augustine, World Golf Village, South Ponte Vedra, Nocatee,
Durbin, Guana River State Park, Vilano Beach, Bakersville and
Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2973 8138 2985 8154 3015 8146 3008 8129
3004 8127
TIME...MOT...LOC 1955Z 336DEG 10KT 3012 8143 2988 8149
CHANEYSpecial weather statement, Jun 23, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
411 PM EDT Wed Jun 23 2021
FLZ033-137-140-237-232100-
Eastern Putnam FL-Western Putnam FL-Inland St. Johns FL-
Eastern Marion FL-
411 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. JOHNS...
NORTHEASTERN MARION AND CENTRAL PUTNAM COUNTIES UNTIL 500 PM EDT...
* At 410 PM EDT, National Weather Service meteorologists were
tracking thunderstorms along a line extending from near Orange
Mills to near Interlachen. Movement was east at 15 mph.
* Minor flooding due to heavy rainfall is possible with these storms.
* Locations impacted include...
Palatka, Interlachen, Hastings, East Palatka, Orange Mills,
Hollister, San Mateo, Satsuma, Johnson and Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2969 8135 2962 8149 2962 8152 2961 8152
2946 8182 2958 8204 2975 8162
TIME...MOT...LOC 2010Z 281DEG 12KT 2970 8161 2959 8192
CHANEYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:41 PM EDT | River Flood Warning | JAX | Alachua, Columbia | 30 days |
| Jun 22, 9:41 PM EDT | River Flood Warning | JAX | Alachua, Union | 24 days |
| Jun 22, 9:41 PM EDT | River Flood Warning | JAX | Columbia, Gilchrist | 13 hr |
| Jun 23, 1:41 PM EDT | Special Weather Statement | JAX | Marion | 49 min |
| Jun 23, 1:43 PM EDT | Special Weather Statement | JAX | Flagler | 32 min |
| Jun 23, 2:15 PM EDT | Special Weather Statement | JAX | Duval | 45 min |
| Jun 23, 2:31 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Jun 23, 2:50 PM EDT | Special Weather Statement | JAX | Saint Johns | 40 min |
| Jun 23, 3:29 PM EDT | Special Weather Statement | JAX | Clay | 46 min |
| Jun 23, 3:35 PM EDT | Special Weather Statement | JAX | Union | 40 min |
| Jun 23, 3:41 PM EDT | Special Weather Statement | JAX | Gilchrist | 49 min |
| Jun 23, 3:55 PM EDT | Special Weather Statement | JAX | Saint Johns | 50 min |
| Jun 23, 4:34 PM EDT | Special Weather Statement | JAX | Flagler | 41 min |
| Jun 23, 4:47 PM EDT | Special Weather Statement | JAX | Lafayette | 58 min |
| Jun 23, 5:01 PM EDT | Special Weather Statement | JAX | Putnam | 44 min |
| Jun 23, 5:42 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Jun 23, 6:11 PM EDT | Areal Flood Warning | JAX | Marion | 111 min |
| Jun 23, 6:45 PM EDT | Special Weather Statement | JAX | Baker | 45 min |
| Jun 23, 7:46 PM EDT | Special Weather Statement | JAX | Columbia | 44 min |
| Jun 23, 4:53 PM EDT | Special Weather Statement | JAX | Echols | 52 min |
| Jun 23, 5:25 PM EDT | Areal Flood Warning | JAX | Clinch, Echols, Ware | 67 min |
| Jun 23, 5:32 PM EDT | Special Weather Statement | JAX | Charlton | 43 min |
| Jun 23, 7:44 PM EDT | Special Weather Statement | JAX | Ware | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.